MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71332760
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery had been performed on (b)(6) 2016 the patient experienced infection.A revision surgery was performed on (b)(6) 2021.The patient had a revision of the right hip via posterior approach with wound debrided and irrigated.Wound samples sent to pathology.Femoral head removed with bone punch, and liner removed with liner removal tool.Wound irrigated with betadine.New liner and head of the same previous sizing inserted to retained shell and stem as per standard technique with liner impactor and femoral head impactor.Drains inserted and wound closed in layers as per standard technique.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, it was reported that a revision surgery was performed approximately 5 years post implantation due to infection.It was communicated that the requested medical documentation was not available and no explants will be returning.Reportedly the infection was the root cause of the revision; however, the source of the infection remains unknown.The patient impact beyond the reported infection and subsequent revision could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12331685
Report Number1020279-2021-06411
Device Sequence Number2806415
Product Code JDI
UDI-Device Identifier03596010598028
UDI-Public03596010598028
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2021
Device Model Number71332760
Device Catalogue Number71332760
Device Lot Number11LM10965
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;